MAUDE Adverse Event Report: SEASPINE INC. UCR FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. UCR FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10-1045
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
X-ray image confirms rod break (l5-s1).Product has not been returned.Multiple attempts have been made to have the product returned for evaluation.No further evaluation of the product can be completed at this time.Labeling notes, warnings and precautions include the following: there are many biological and mechanical factors that affect the longevity of these devices including anatomical stability, patient activity level and patients compliance with post-surgical instructions.These internal fixation devices are load sharing devices that hold bony structures in alignment until healing occurs, if healing is delayed, or does not occur, the implant may eventually disassemble, loosen bend or break.In conclusion, there are no material non-conformances on the part number.Actual device has not been evaluated.Length of implantation and material fatigue may have contributed to the event, but no conclusion can be drawn at this time.The root cause is unknown.
 
Event or Problem Description
Index procedure was a t10 ilium degen scoli case from (b)(6) 2016.It was discovered during a routine follow up that a rod was broken.On (b)(6) 2019 patient underwent revision surgery for rod breakage at the caudal end of the construct between l5-s1.The revision consisted of cutting the rod, removing a screw and extending the lateral connectors to t4.No patient injury reported with this event.

Brand Name
UCR FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8916099
Report Number3012120772-2019-00025
Device Sequence Number1812294
Product Code NKB
UDI-Device Identifier10889981029432
UDI-Public10889981029432
Combination Product (Y/N)N
PMA/510(K) Number
K043232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-1045
Device Catalogue Number10-1045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;